Massachusetts, 2016High Wind and Strong Wind in Massachusetts, March 1, 2016
March 1, 2016 · NWS BOX · 6 events in 6 counties and zones
A cold front combined with an upper level disturbance to produce strong to damaging winds across portions of southern New England. This occurred mainly in the early morning hours shortly after midnight.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front combined with an upper level disturbance to produce strong to damaging winds across portions of southern New England. This occurred mainly in the early morning hours shortly after midnight.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 29, 10:05 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Feb 29, 10:05 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1005 PM EST MON FEB 29 2016
.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH OFFSHORE TONIGHT. LOW PRESSURE WILL
TRACK ACROSS WESTERN NEW ENGLAND LATE TUESDAY NIGHT INTO WEDNESDAY.
A RETURN TO COLDER WEATHER IS EXPECTED FOR THE END OF NEXT WEEK
AND WILL HAVE TO WATCH A POTENTIAL COASTAL STORM TO THE SOUTH.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
10 PM UPDATE...
COLD AIR ADVECTION PROCEEDING BEHIND AN OVERALL DRY ARCTIC FRONTAL
PASSAGE. TOP-DOWN EVALUATION: WEAK OPEN-WAVE H5 TROUGHING THROUGH
WHICH MID-LEVEL ENERGY AND ACCOMPANYING JET AXIS IS STRETCHED.
REINFORCING COLD PUNCH IN WAKE OF AN ARCTIC COLD FRONT. WILL SEE
SOME ROBUST FORCING UPON A THIN RIBBON OF LOW-MID LEVEL MOISTURE
IN A MOSTLY ZONAL FLOW PATTERN BUT REMAINING OVERALL N.
EVALUATING ISENTROPIC SURFACES...ARCTIC FRONT SWEEPS NEW ENGLAND
AFTER MIDNIGHT INTO EARLY MORNING. BUT AN OVERALL DOWNSLOPING EVENT
ACROSS S NEW ENGLAND THAT APPEARS TO LIMIT FRONTOGENETIC FORCING
ESPECIALLY TO THE LEE OF THE BERKSHIRES. HEIGHTS RISING AHEAD OF
THE MIDWEEK SYSTEM STRENGTHENING HIGH PRESSURE AND DRY AIR BEHIND
THE ARCTIC FRONT. 0Z SOUNDING OUT OF BUFFALO NY HAS 0.39 PWATS.
WILL KEEP CHANCE POPS FOR THE BERKSHIRES. OTHERWISE DRY. THINK
THE SQUALLS AND THUNDERSNOW ALREADY OBSERVED N/W WILL STAY MOSTLY
N ACCORDINGLY WITH THE MAIN MID-LEVEL ENERGY VORTEX.
OTHERWISE CONCERN IS THE COLD AIR ADVECTION PROCEEDING THROUGH THE
SURFACE TO H7 LAYER. STEEP LAPSE RATES WITHIN A LOCAL ENHANCEMENT
OF THE W/NW WIND PROFILE WITH ARCTIC FRONTAL PASSAGE. CAN NOT RULE
OUT SOME OF THAT MOMENTUM MIXING DOWN TO THE SURFACE ESPECIALLY
OVER THE HIGH TERRAIN. GUSTS ACROSS THE BERKSHIRES AND WORCESTER
HILLS CAN GET AS HIGH AS AROUND 40 MPH.
RAPID TEMPERATURE DROP INTO MORNING. LOWS BOTTOMING AROUND THE
20S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUESDAY...
AS THE COLD FRONT STALLS S OF NEW ENGLAND TUE MORNING...EXPECT
WEAK HIGH PRES RIDGE TO QUICKLY CROSS THE REGION DURING TUE. THE
FAST W FLOW CONTINUES ALOFT...SO NOT MUCH IN THE WAY OF ARCTIC
AIR WORKING INTO THE REGION. AS THE HIGH CENTER CROSSES QUEBEC...
WINDS WILL DIMINISH BY AROUND MIDDAY...THEN SHIFT TO SE AS
GRADIENT BEGINS TO INCREASE AHEAD OF NEXT APPROACHING SYSTEM.
HIGHS WILL REMAIN CHILLY ACROSS THE E SLOPES OF THE BERKSHIRES...
ONLY REACHING THE MID-UPPER 30S. ELSEWHERE...EXPECT READINGS TO
REACH THE LOWER 40S.
TUESDAY NIGHT...
SHORT RANGE MODELS IN RATHER GOOD AGREEMENT WITH NEXT SYSTEM
WORKING OUT OF THE OHIO VALLEY. LOW WAVE TROUGH DIGS ACROSS THE
MID MISSISSIPPI VALLEY EARLY TUE NIGHT...THEN WILL BECOME
NEGATIVELY TILTED OVERNIGHT AS IT ROTATES ACROSS NY STATE/PA.
MODELS DO AGREE IN KEEPING THE LOW N AND W OF THE REGION...
BRINGING A MILD S-SW WIND FLOW.
WITH GOOD SHORT WAVE ENERGY WITH THIS SYSTEM...THE SURFACE LOW
LOOKS TO DEEPEN RATHER QUICKLY OVERNIGHT. EXPECT PRECIP TO MOVE
QUICKLY ACROSS THE REGION. HOWEVER...TEMPS DO INITIALLY FALL TO
THE 30S AS PRECIP STARTS EARLY TUE NIGHT...SO WILL HAVE PTYPE
ISSUES MAINLY ACROSS N CENTRAL AND W MA. CURRENT FORECAST SUGGESTS
A MIX OF SNOW...SLEET AND FREEZING RAIN THROUGH AT LEAST MIDNIGHT.
TIMING OF THE CHANGEOVER IS IN QUESTION...ESPECIALLY ACROSS
WESTERN FRANKLIN AND HAMPSHIRE COUNTIES. THERE MAY BE A PROLONGED
PERIOD OF FREEZING RAIN THERE THROUGH MOST OF THE NIGHT...SO WILL
HAVE TO MONITOR FOR POSSIBLE ADVISORIES IN THOSE AREAS.
EXPECT TEMPS TO BOTTOM OUT EARLY...MAINLY IN THE UPPER 20S TO
AROUND 30 ACROSS THE HIGHER INLAND TERRAIN...RANGING TO THE
LOWER-MID 30S ELSEWHERE. TEMPS WILL REBOUND AS WINDS SHIFT TO S-SW
AFTER MIDNIGHT AND BECOME GUSTY ESPECIALLY ALONG THE S COAST.
TEMPS MAY REACH THE MID OR UPPER 40S BY DAYBREAK ACROSS EASTERN
MA/RI.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* UNSEASONABLY MILD TEMPS WED
* A COLD FRONT MOVES THROUGH WED BRINGING RAIN
* MUCH CHILLIER TEMPERATURES EXPECTED LATE IN THE WORK WEEK
* A POSSIBLE COASTAL STORM BEARS WATCHING FOR THE END OF THE WEEK
OVERVIEW AND MODEL PREFERENCES...
COMPLEX INTERACTION BETWEEN MULTIPLE SHORTWAVES IN A VERY NEUTRAL
NAO/AO REGIME THROUGH THE COMING WEEK. ONE OF THESE FEATURES...FOR
THE LATE WEEK TIMEFRAME HAS YET TO BE SAMPLED BY THE UPPER AIR
OBSERVATION NETWORK AS IT REMAINS TIED UP WITH THE ALEUTIAN
VORTEX. THE FIRST WAVE PASSAGE WITH ATTENDANT LOW PRES EXPECTED TO
RUN JUST W OF SRN NEW ENGLAND WED WILL LIKELY EITHER PRIME /OR
NOT/ THE PATTERN FOR THE LATE WEEK SYSTEM AND SO IT WILL TAKE SOME
TIME FOR PREDICTABILITY OF EACH OF THESE FEATURES TO RISE. FOR
NOW...GFS HAS CAUGHT UP WITH THE ECMWF/NAM FOR THE MID- WEEK
INSIDE RUNNER SO FEEL THAT A BLEND OF GUIDANCE WILL BE FINE FOR
THIS. WILL NEED TO FINE TUNE FRONT-END AND BACK-END THERMAL
PROFILES AS THERE COULD BE CHANGEOVER PROCESS. THE LATE WEEK
SYSTEM WILL LEAN MORE HEAVILY ON THE ENSEMBLES /WHICH STILL SHOW
CONSIDERABLE SPREAD/ AS THERE ARE MULTIPLE WAYS THIS COULD GO
DEPENDING ON THE MID WEEK SYSTEM/S TIMING/TRACK.
DETAILS...
WED...
DEEPENING AND OCCLUDING LOW PRES LOOKS TO MOVE ALONG THE ERN EDGE
OF THE HUDSON VALLEY DURING THE DAY. AFTER A BRIEF PERIOD OF
POTENTIAL SN /WHERE H92 TEMPS REMAIN BELOW 0C/ EXPECT MAINLY A
PERIOD OF RAIN TO DEVELOP THROUGH THE MORNING HOURS AND BECOME
LIGHT TO MODERATE THANKS TO A COMBINATION OF STRONG LLJ /50-60 KT
AT H92/ AND PWATS NEAR AND ABOVE AN INCH. COULD BE A BRIEF PERIOD
OF FZRA ALTHOUGH COLD AIR DAMMING SIGNAL LARGELY ABSENT THIS
ROUND WITH HIGH PRES WELL TO THE NE. HOWEVER WILL STILL NEED TO
WATCH THE VALLEYS FOR SOME NORTHERLY FLOW DEVELOPMENT AT THE SFC.
BULK OF THE RAIN FALLS EARLY...WITH FINAL TOTALS AROUND 1 INCH OR
EVEN A BIT MORE. CONVECTIVE POTENTIAL MUCH LOWER WITH THIS STORM
AS THE UPPER LVLS ARE NOT AS COLD INITIALLY. STILL BRIEF HEAVY
DOWNPOURS ARE A POSSIBILITY. ALSO...STRONG GUSTY WINDS ARE
POSSIBLE THANKS TO THE LLJ MENTIONED EARLIER. THE QUESTION WILL BE
MIXING. BUFKIT PROFILES SHOW MODEST INVERSION IN LOWEST 25 MB BUT
ENOUGH MIXING ABOVE IT TO SUPPORT SOME OF THIS MOMENTUM BEING
TRANSFERED TO THE SFC. THEREFORE...MAY REQUIRE A WIND ADVISORY OR
EVEN HIGH WIND WARNING WITH ANY OF THE HEAVIER RAINFALL WHICH MAY
KEEP THE BL BETTER MIXED THAN CURRENTLY FORECAST. REGARDING THE
RAIN CHANGING TO SNOW BEFORE ENDING...IT APPEARS THE DRY SLOT IS
LIKELY TO DOMINATE PRIOR TO COLD ADVECTION ONSET...SO ANY CHANGE
WOULD BE BRIEF DURING THE AFTERNOON/EVENING. TEMPS ARE LIKELY TO
BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS WITH COOLING THROUGH
THE LATE PORTION OF THE DAY.
WED NIGHT INTO THU NIGHT...
HIGH PRES WILL MOVE ACROSS THE REGION...YIELDING A PERIOD OF NEAR
TO BELOW NORMAL CONDITIONS THANKS TO H92 TEMPS DROPPING TO -14C TO
-16C BY THU AM. THIS WILL BE ACCOMPANIED BY BLUSTERY NW WINDS
YIELDING COLD WIND CHILLS WED NIGHT...BUT MORE SUNSHINE DURING THE
DAY THU. DRY WX PREVAILS. HIGHS MAINLY ONLY IN THE 30S...WITH LOWS
IN THE TEENS AND LOW 20S.
FRI INTO SAT...
AHHH...CHAOS EFFECT. TRICKY FORECAST HERE. THE FASTER PROGRESSION
OF THE MID-WEEK STORM SUGGESTS BETTER UPSTREAM RIDGING AND SETUP
FOR THE BLOCKING HIGH LATE IN THE WEEK. THIS IS ALSO APPARENT IN
FORECAST NAO/PNA SHIFTING FROM POSITIVE...TO NEUTRAL/NEGATIVE. 12Z
UPDATES OF THE GFS/ECMWF ARE STILL WELL S OF THE 40/70 BENCHMARK
BUT CLOSER THAN PREVIOUS RUNS WITH BRUSHES OF THE QPF FIELD. CMC
STILL MUCH MORE ROBUST. ENSEMBLES STILL SHOW A LOT OF SPREAD BUT
SUPPORT THE TRACK SE OF THE BENCHMARK OVERALL. THEREFORE...WILL
CONTINUE WITH THIS BLEND FOR THIS UPDATE. ONE THING IS CERTAIN.
THERMAL PROFILES ARE COLD ENOUGH FOR A MOSTLY SNOW EVENT WITH H92
TEMPS STILL NEAR -10C. DECENT MOISTURE WITH PWATS NEAR 1-1.25
INCHES NEAR THE CORE OF NRN PERIPHERY DEFORMATION. SO...WOULD BE
PRUDENT TO MONITOR FORECAST TRENDS AS THIS COULD GO FROM A NON-
MINIMAL IMPACT TO MODERATE-HIGH IMPACT STORM FOR LATE FRI INTO FRI
NIGHT SHOULD THE TREND NORTH CONTINUE. REGARDING TIDAL
ISSUES...PEAK TIDES ARE NOT UNTIL EARLY NEXT WEEK SO IT WOULD
REQUIRE A PROPERLY CLOSE ENOUGH PASSAGE FOR SIGNIFICANT ISSUES.
STILL SOMETHING WORTH WATCHING. TYPICALLY COLDER AIRMASS FOLLOWS
FOR SAT WITH TEMPS BELOW NORMAL.
SUN AND MON...
BRIEF COOL DOWN TO FOLLOW POTENTIAL STORM. WILL NEED TO WATCH
CLIPPER FOR EARLY NEXT WEEK WHICH COULD BRING SOME SHSN/SHRA
DEPENDING ON TIMING AND STRENGTH...HOWEVER WITH MUCH SPREAD FOR
THE INITIAL COASTAL STORM...THIS FEATURE IS EVEN LESS RESOLVED.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...
3Z UPDATE...NO MAJOR CHANGES.
TONIGHT...HIGH CONFIDENCE.
VFR. W WINDS SHIFT MORE TO THE WNW AFTER 03Z WITH RISK FOR BRIEF
PERIOD OF HIGHER GUSTS 25-35 KT WITH THE SHIFT. THEY THEN SETTLE
BACK TO TO 20-30 KT.
TUESDAY...HIGH CONFIDENCE.
VFR. LIGHT AND VARIABLE WINDS BECOME SE LATE.
TUESDAY NIGHT...MODERATE CONFIDENCE.
VFR CONDITIONS THROUGH MIDNIGHT...THEN CIGS/VSBYS LOWERING TO
MVFR-IFR FROM W-E AS PRECIP MOVES IN. EXPECT MAINLY -RA ALONG S
COASTAL AREAS...WITH MIXED PRECIP INLAND THAT WILL CHANGE OVER TO
-RA AS TEMPS RISE OVERNIGHT. SE WINDS GUSTING TO 25-30 KT ALONG S
COAST MAINLY AFTER MIDNIGHT.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
WED...HIGH CONFIDENCE.
MIXED IFR/MVFR IN TRANSITION FROM LIGHT FREEZING PRECIP TO ALL
RAIN THROUGH MID DAY. RAIN ENDS THROUGH AFTERNOON WITH WIND SHIFT
TO NW AND IMPROVEMENT TO VFR. WIND GUSTS 25-35 KT POSSIBLE AT
TIMES WITH LLWS LIKELY.
WED NIGHT INTO THU NIGHT...HIGH CONFIDENCE.
MAINLY VFR WITH HIGH PRES. COLDER TEMPS THAN RECENT TIMES.
FRI INTO SAT...LOW CONFIDENCE.
POTENTIAL COASTAL STORM TO WATCH. CURRENT PROJECTIONS KEEP IT OUT
TO SEE WITH JUST A GLANCING BLOW WITH SNOWS MAINLY ACROSS THE SRN
TIER. SHOULD THIS SHIFT N...HIGHER IMPACT WITH MORE WIDESPREAD
IFR/LIFR AND ACCUMULATING SNOWFALL POSSIBLE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY NIGHT/...
10 PM UPDATE...NO MAJOR CHANGES.
TONIGHT...HIGH CONFIDENCE.
EXPECT W WINDS GUSTING TO 25-30 KT MAINLY ACROSS THE EASTERN
WATERS AS SECOND FRONT MOVES ACROSS OVERNIGHT. SEAS REMAIN
HIGH...UP TO 6-9 FT ON THE OPEN WATERS...BUT WILL SLOWLY SUBSIDE
OVERNIGHT.
TUESDAY...MODERATE CONFIDENCE.
NW WINDS GUSTING TO AROUND 25 KT EARLY...THEN WILL DIMINISH.
EXPECT WINDS TO SHIFT TO SE DURING THE AFTERNOON BUT REMAIN LIGHT.
SEAS WILL SUBSIDE...BUT WILL LINGER AT AROUND 5 FT ON THE SOUTHERN
OUTER WATERS.
TUESDAY NIGHT...MODERATE CONFIDENCE.
SE WINDS INCREASE...GUSTING TO 25-30 KT. MAY APPROACH GALE FORCE
TOWARD DAYBREAK. SEAS BUILD AFTER MIDNIGHT...UP TO 7-9 FT TOWARD
DAYBREAK. VSBYS LOWER AFTER MIDNIGHT IN RAIN AND FOG.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...HIGH CONFIDENCE.
*** GALE WATCH FOR WEDNESDAY ***
WED...MODERATE CONFIDENCE.
ALTHOUGH WINDS WILL BE SWITCHING DIRECTIONS FROM MAINLY SOUTHERLY
TO NORTHWESTERLY...GUSTS TO GALE FORCE ARE POSSIBLE FOR MUCH OF
THE DAY. THEREFORE GALE WATCHES HAVE BEEN ISSUED FOR DAYTIME WED.
WED NIGHT INTO THU...HIGH CONFIDENCE.
WINDS DIMINISH OUT OF THE NW WITH A FEW GUSTS 20-30 KT LINGERING
INTO EARLY THU. SEAS ALSO BEGIN TO RECEDE BUT START THE PERIOD
AROUND 10 FT ON THE OCEAN WATERS. DUE TO THIS...SMALL CRAFT
ADVISORIES ARE LIKELY TO LINGER WELL INTO THE DAY ON THU.
THU NIGHT INTO SAT...LOW CONFIDENCE.
WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SMALL CRAFT CRITERIA.
HOWEVER...A POSSIBLE APPROACHING COASTAL STORM COULD RESULT IN A
DRAMATICALLY DIFFERENT SITUATION. AT THIS TIME...THE SOUTHERN
WATERS ARE AT THE HIGHEST RISK FOR GALES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR ANZ231>235-237-250-251-254>256.
SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ231-232.
SMALL CRAFT ADVISORY UNTIL 10 AM EST TUESDAY FOR ANZ233-234.
SMALL CRAFT ADVISORY UNTIL 1 PM EST TUESDAY FOR ANZ235-237-250-
251.
SMALL CRAFT ADVISORY UNTIL 5 PM EST TUESDAY FOR ANZ254>256.
&&
SYNOPSIS...DOODY/EVT
NEAR TERM...DOODY/SIPPRELL/EVT
SHORT TERM...EVT
LONG TERM...DOODY
AVIATION...DOODY/SIPPRELL/EVT
MARINE...DOODY/SIPPRELL/EVTHazardous weather outlook, Feb 29, 3:46 PM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EST MON FEB 29 2016
CTZ002>004-MAZ002>024-026-RIZ001>008-012100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
346 PM EST MON FEB 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A LOW PROBABILITY FOR MINOR SNOW ACCUMULATIONS AND A
TOUCH OF ICE LATE TUESDAY NIGHT ACROSS INTERIOR NORTHERN AND
WESTERN MASSACHUSETTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>235-237-250-251-254>256-012100-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
346 PM EST MON FEB 29 2016
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-236-012100-
BOSTON HARBOR-NARRAGANSETT BAY-
346 PM EST MON FEB 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS THE LOW PROBABILITY OF GALE FORCE WIND GUSTS ON
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
High Wind, Northern Worcester
- When
- March 1, 1:32 AM EST to 7:00 AM EST
- Where
- Northern Worcester forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Trees on Pleasant Street and South Barre Road in Barre were downed by high winds. Trees were downed on several streets in Hubbardston, including the Old Boston Turnpike. Trees on Welch Avenue, Naquag Street, Prouty Lane, Main Street and Sheldon Road in Rutland were downed by high winds. In Oakham, a tree was downed on Spencer Road.
High Wind, Suffolk
- When
- March 1, 2:33 AM EST
- Where
- Suffolk forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
The Weatherflow reporting site at Deer Island recorded sustained wind speeds of 49 mph and gusts to 60 mph. The Weatherflow reporting site in East Boston recorded sustained wind speeds of 36 mph and gusts to 56 mph. No damage was reported.
High Wind, Eastern Norfolk
- When
- March 1, 2:54 AM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Blue Hill Observatory and Science Center (KMQE) recorded wind gusts of 58 mph. No damage was reported.
Strong Wind, Eastern Franklin
- When
- March 1, 7:26 AM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
A tree was downed on Interstate 91 in Greenfield between exits 26 and 27.
Strong Wind, Western Franklin
- When
- March 1, 7:29 AM EST
- Where
- Western Franklin forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
A pole snapped and wires were downed on Laurel Lane in Charlemont.
Strong Wind, Western Hampshire
- When
- March 1, 7:47 AM EST
- Where
- Western Hampshire forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
A tree and wires on Farmhouse Road in Chesterfield were downed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and High Wind in Oregon, March 1, 20161 death · $37,000 · 68 kt wind · 7 events
- Dense Fog in Florida, March 1, 20161 death · 1 event
- Tornadoes and Hail in Alabama, March 1, 20164 injured · EF2 · 5 events
- Strong Wind in West Virginia, March 1 to 2, 2016$495,000 · 28 events
- High Wind and Strong Wind in Washington, March 1, 20161 injured · $575,000 · 57 kt wind · 7 events
- Strong Wind in Ohio, March 1, 2016$90,000 · 9 events
- Coastal Flood in Texas, March 1, 2016$50,000 · 1 event
- Strong Wind in New York, March 1, 2016$40,000 · 4 events
- Strong Wind in Kentucky, March 1, 2016$40,000 · 4 events
- Damaging Winds in Kentucky, March 1, 20163 injured · 78 kt wind · 4 events
- Winter Weather in Wisconsin, March 1, 201620 events
- Dense Fog in California, March 1 to 3, 201620 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 625805, 625803, 625804, 625807, 625806, 625808.